Alert archive / Oregon / Wind Advisories in 2008

Wind Advisory 4, NWS Medford, OR

February 6, 2008Klamath County, Lake County, Oregon

NWS Medford, OR issued this wind advisory at Feb 6, 2008, 9:13 PM PST for Klamath County, Lake County, Oregon. It took effect at Feb 7, 2008, 4:00 AM PST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 6, 2008, 9:13 PM PST (05:13 UTC)
In effect from
Feb 7, 2008, 4:00 AM PST
Expired
Feb 7, 2008, 7:00 PM PST
In force
15 hr
Issued by
NWS Medford, OR

Counties Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 158 km from the middle of the area, began a volume at 05:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 5.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2008-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2008-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1094 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
286 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 070513
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
913 PM PST WED FEB 6 2008


ORZ030-031-071315-
/O.NEW.KMFR.WI.Y.0004.080207T1500Z-080208T0300Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...BEATTY...BLY...CHEMULT...CRESCENT...
GILCHRIST...SPRAGUE RIVER...LAKEVIEW
913 PM PST WED FEB 6 2008

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM PST THURSDAY. 

A COLD FRONT WILL BRING STRONG WEST WINDS 20 TO 35 MPH WITH GUSTS TO
50 MPH EAST OF THE CASCADES DURING THE DAY THURSDAY. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

STOCKTON
3 follow-up statements
000 
WWUS76 KMFR 071137
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
337 AM PST THU FEB 7 2008

ORZ030-031-071945-
/O.EXT.KMFR.WI.Y.0004.080207T1200Z-080208T0300Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...BEATTY...BLY...CHEMULT...CRESCENT...
GILCHRIST...SPRAGUE RIVER...LAKEVIEW
337 AM PST THU FEB 7 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING. 

A COLD FRONT WILL BRING STRONG WEST WINDS 25 TO 35 MPH WITH GUSTS
TO 50 MPH OVER AREAS EAST OF THE CASCADES TODAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

STOCKTON
000 
WWUS76 KMFR 071948
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1148 AM PST THU FEB 7 2008

ORZ030-031-080300-
/O.CON.KMFR.WI.Y.0004.000000T0000Z-080208T0300Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...BEATTY...BLY...CHEMULT...CRESCENT...
GILCHRIST...SPRAGUE RIVER...LAKEVIEW
1148 AM PST THU FEB 7 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

STRONG WEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE
EASTERN KLAMATH COUNTY AND LAKE COUNTY THROUGH THIS AFTERNOON.
WINDS ARE EXPECTED TO DECREASE TOWARD THE EVENING TO BELOW 20 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
FB
000 
WWUS76 KMFR 072239
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
239 PM PST THU FEB 7 2008

ORZ030-031-080300-
/O.CON.KMFR.WI.Y.0004.000000T0000Z-080208T0300Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...BEATTY...BLY...CHEMULT...CRESCENT...
GILCHRIST...SPRAGUE RIVER...LAKEVIEW
239 PM PST THU FEB 7 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

STRONG WEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE
EASTERN KLAMATH COUNTY AND LAKE COUNTY THROUGH THIS AFTERNOON.
WINDS ARE EXPECTED TO DECREASE TOWARD THE EVENING TO BELOW
20 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

SVEN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Feb 6, 8:33 PM PST, 40 minutes earlier.

Area forecast discussion, Feb 6, 8:33 PM PST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
833 PM PST WED FEB 6 2008

.DISCUSSION...THE AREA IS EXPERIENCING LIGHT PRECIPITATION
ASSOCIATED WITH A WARM FRONT. PRECIPITATION IS EXPECTED TO
INCREASE LATER THIS EVENING AND OVERNIGHT AS A COLD FRONT
APPROACHES THE COAST AND MOVES INLAND EARLY IN THE MORNING. ALSO
THE UPPER LEVEL JET WILL NOSE INTO CENTRAL AND SOUTHWEST OREGON
EARLY IN THE MORNING. SO BEST DYNAMICS OCCUR WITH THE FRONTAL
PASSAGE AND JUST BEHIND. FREEZING LEVELS ARE CURRENTLY AROUND 3500
TO 4000 FEET...AND MODELS INDICATE WARM ADVECTION AHEAD OF THE
COLD FRONT KEEPING SNOW LEVELS HIGH THROUGH THE EVENING THEN
LOWERING SNOW LEVELS BACK DOWN TO NEAR 3000 TO 3500 FEET BEHIND
THE FRONTAL PASSAGE LATE THURSDAY MORNING. MAY SEE SOME MIXED
PRECIPITATION WITH SLEET AND RAIN AND SNOW MIXED AT TIMES IN A FEW
LOCATIONS SUCH AS ON THE EAST SIDE WHERE CONDITIONS ARE CURRENTLY
BELOW FREEZING NEAR THE SURFACE. HOWEVER INCREASING WINDS ARE ALSO
EXPECTED TO INCREASE MIXING THROUGH THE LAYER.

WINDS HAVE INCREASED ALONG THE COAST THIS EVENING ...WITH WINDS AT THE
HEADLANDS GUSTING TO 30 MPH. EXPECT WINDY CONDITIONS THROUGH THIS
EVENING AHEAD OF THE COLD FRONT...WITH WINDS PEAKING AROUND AND
JUST BEFORE MIDNIGHT THEN DECREASING EARLY IN THE MORNING.
INLAND...WINDS SHOULD PICK UP LATER THIS EVENING OVER HIGHER
TERRAIN AND OVER THE EAST SIDE BECOMING BREEZY AND GUSTY.
STRONGEST WINDS ARE EXPECTED NEAR THE SUMMER RIM AREA AND OVER
LAKE COUNTY.

FORECAST LOOKS ON TRACK WITH THIS SYSTEM. NO CHANGES NEEDED THE
CURRENT FORECAST PACKAGE.

&&

.AVIATION...WEST OF THE CASCADES WILL SEE MAINLY VFR CONDITIONS
WITH SCATTERED MVFR CONDITIONS IN HEAVIER SHOWERS AND MORE
WIDESPREAD MVFR WITH ISOLATED IFR IN HEAVIER SHOWERS ALONG THE
COAST...CONDITIONS WILL IMPROVE LATE TOMORROW MORNING INTO THE
AFTERNOON BECOMING VFR WITH ISOLATED MVFR. FROM THE CASCADES
EASTWARDS WILL SEE AREAS OF MVFR BEGINNING LATE THIS EVENING WITH
ISOLATED IFR CONDITIONS IN SNOW AND BLOWING SNOW DEVELOPING
TONIGHT AND LASTING INTO THURSDAY MORNING WITH CONDITIONS
GRADUALLY BECOMING VFR IN THE AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 257 PM PST WED FEB 6 2008/

DISCUSSION...MODELS CONTINUE TO SHOW GOOD AGREEMENT BOTH RUN TO
RUN AND BETWEEN MODELS AND THROUGH THE WEEKEND. THE FIRST SYSTEM
THAT COMES IN TONIGHT CONTINUES TO SHOW SNOW LEVELS RISING ABOVE
3500 FEET WITH SOME GUSTY WINDS AT THE COAST. WITH 850MB WINDS
PERPENDICULAR TO THE COAST A COASTAL BARRIER JET IS NOT INDICATED
AND WILL NOT GO WITH A HIGH WIND WARNING AT THE COAST OR STORM IN
THE COASTAL WATERS. AS THE FRONT MOVES INLAND 700MB WINDS IN
EXCESS OF 55 KT INDICATE A WIND ADVISORY FOR THE OREGON EAST SIDE
DURING THE DAY THURSDAY. RIDGING BUILDS IN FRIDAY AHEAD OF THE
NEXT SYSTEM THAT WILL COME IN SATURDAY EVENING INTO SUNDAY. SNOW
LEVELS ARE BEING INDICATED AS HIGH AS 7000 FEET WITH THIS
SYSTEM...BUT AS WITH THE SYSTEM THAT WILL COME THROUGH TONIGHT
INTO THURSDAY RAIN AMOUNTS WILL NOT BE ENOUGH TO CAUSE ENOUGH
SNOW-MELT TO CAUSE ANY MAIN-STEM FLOODING.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY FROM 7 AM TO 7 PM PST THURSDAY FOR ORZ030-ORZ031.

CA...NONE.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 AM
     PST THURSDAY FOR PZZ356-PZZ376.
     HAZARDOUS SEAS WARNING UNTIL 4 AM PST FRIDAY FOR PZZ350-PZZ356-
     PZZ370-PZZ376.
     GALE WARNING UNTIL 4 AM PST THURSDAY FOR PZZ350-PZZ370.

CC

Nearby

Wind Advisories in Oregon, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.